MAUDE Adverse Event Report: ARTHREX, INC. DRILL BIT, .059" (1.5MM)

ARTHREX, INC. DRILL BIT, .059" (1.5MM)
Model Number DRILL BIT, .059" (1.5MM)
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 11/28/2023, it was reported by a sales representative via (b)(6) that an ar-18700-20 drill bit broke and cold welded to the ar-18800-48 drill guide.This occurred during a case with no patient effect reported.There was no additional information provided, and additional information has been requested.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6.Complaint allegation is not confirmed.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause of the reported failure is a user error of the device due to misalignment insertion, and/or prying/leveraging of the device during insertion.
 
Event or Problem Description
Additional information was provided on 12/12/2023 where it was stated that this event occurred during a cmc arthroplasty procedure on (b)(6) 2023.All fragments were retrieved from the patient.They utilized a free needle and additional ethibond suture to complete the case.

Brand Name
DRILL BIT, .059" (1.5MM)
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18386212
Report Number1220246-2023-09605
Device Sequence Number19851813
Product Code HTW
UDI-Device Identifier00888867312708
UDI-Public00888867312708
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRILL BIT, .059" (1.5MM)
Device Catalogue NumberAR-18700-20
Device Lot Number1392318
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by Manufacturer12/12/2023
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown